MAUDE Adverse Event Report: CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION

CAREFUSION ALARIS PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INFUSION
Model Number 24009-0007T
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was received unexpectedly with an unknown issue.Inspection of the set sample observed a slight bulge along the silicone segment component.Further handling observed bulge area noted felt weaker as compared to the rest of the silicone segment.Further inspection noted no issues with its concentricity as well as no issues with its dimension specifications.Previous extensive failure investigation concluded that a bulge in tubing can occur when an iv push medication or flush is executed below the pump without first clamping the tubing above the injection port resulting in excessive pressure within the silicone segment.Clinical advice for an iv push medication or flush is to be executed below the pump and clamping the tubing above the injection port.Pressure testing observed that the silicone segment area directly below the upper fitment component started to bulge around 15psi.Further pressure was ceased as the set is rated to withstand pressure up to 30psi with no observed issues.The bulge is caused by excessive pressure within the silicone segment.The root cause for the source of the excessive pressure is unknown.
 
Event or Problem Description
Product was received unexpectedly with an unknown issue.

Brand Name
ALARIS PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INFUSION
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8822882
Report Number9616066-2019-02049
Device Sequence Number14267410
Product Code FPA
UDI-Device Identifier10885403273827
UDI-Public10885403273827
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number24009-0007T
Device Catalogue Number24009-0007T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1